Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 30, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 7, 2022, 2:15 PM PST for 4 counties in Nevada. It took effect at Nov 8, 2022, 4:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2022, 2:15 PM PST (22:15 UTC)
- In effect from
- Nov 8, 2022, 4:00 AM PST
- Expired
- Nov 9, 2022, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS75 KLKN 072215 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 215 PM PST Mon Nov 7 2022 NVZ035-081315- /O.NEW.KLKN.WI.Y.0030.221108T1200Z-221109T1200Z/ /O.EXT.KLKN.HW.W.0004.000000T0000Z-221108T1200Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 215 PM PST Mon Nov 7 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY... * WHAT...For the High Wind Warning, south winds 20 to 40 mph with gusts up to 65 mph. Highest winds are expected across mountains and summits. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine County. * WHEN...For the High Wind Warning, until 4 AM PST Tuesday. For the Wind Advisory, from 4 AM Tuesday to 4 AM PST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ037-040-081315- /O.NEW.KLKN.WI.Y.0030.221108T1200Z-221109T1200Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 215 PM PST Mon Nov 7 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 4 AM Tuesday to 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ041-081315- /O.EXT.KLKN.WI.Y.0029.000000T0000Z-221109T1200Z/ Northeastern Nye County- Including the cities of Blue Eagle Ranch and Duckwater 215 PM PST Mon Nov 7 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northeastern Nye County. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
3 follow-up statements
941 WWUS75 KLKN 082003 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1203 PM PST Tue Nov 8 2022 NVZ035-037-082115- /O.CAN.KLKN.WI.Y.0030.000000T0000Z-221109T1200Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 1203 PM PST Tue Nov 8 2022 ...WIND ADVISORY IS CANCELLED... Winds will continue to be over advisory criteria, but have been combined in a winter weather headline. Please see RNOWSWLKN for more details. $$ NVZ040-090830- /O.CON.KLKN.WI.Y.0030.000000T0000Z-221109T1200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 1203 PM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ041-090830- /O.CON.KLKN.WI.Y.0029.000000T0000Z-221109T1200Z/ Northeastern Nye County- Including the cities of Blue Eagle Ranch and Duckwater 1203 PM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northeastern Nye County. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
512 WWUS75 KLKN 082128 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 128 PM PST Tue Nov 8 2022 NVZ040-090930- /O.CON.KLKN.WI.Y.0030.000000T0000Z-221109T1200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 128 PM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ041-090930- /O.CON.KLKN.WI.Y.0029.000000T0000Z-221109T1200Z/ Northeastern Nye County- Including the cities of Blue Eagle Ranch and Duckwater 128 PM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northeastern Nye County. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
982 WWUS75 KLKN 091201 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 401 AM PST Wed Nov 9 2022 NVZ040-091315- /O.EXP.KLKN.WI.Y.0030.000000T0000Z-221109T1200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 401 AM PST Wed Nov 9 2022 ...WIND ADVISORY HAS EXPIRED... The winds have weakened thus the advisory is allowed to expire. $$ NVZ041-091315- /O.EXP.KLKN.WI.Y.0029.000000T0000Z-221109T1200Z/ Northeastern Nye County- Including the cities of Blue Eagle Ranch and Duckwater 401 AM PST Wed Nov 9 2022 ...WIND ADVISORY HAS EXPIRED... The winds have weakened thus the advisory is allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 3:10 AM PST, 11 hours 5 minutes earlier.
Area forecast discussion, Nov 7, 3:10 AM PST, 11 hours 5 minutes before
Area Forecast Discussion National Weather Service Elko NV 310 AM PST Mon Nov 7 2022 .SYNOPSIS...An early winter storm system will bring periods of snow, moderate to heavy at times, along with gusty winds through Wednesday. Dry and colder conditions are expected Thursday and Friday. && .SHORT TERM...Today through Thursday. Deep trough energy dropping down along the west coast will bring a mixed bag of weather to northern and central NV over the first half of the week. Gusty winds will impact much of the CWA today and Tuesday, with strongest winds across central NV ahead of the frontal passage. Currently have wind products out for today and this evening across east-central NV. Winds are expected to diminish below critical levels tonight. Tuesday afternoon and evening as the low along the west coast centers further south (along northern CA), jet energy will move across central NV, where surface winds and gusts may approach advisory levels. The trough will center over NV on Wednesday, with jet energy south and east of the CWA, which in turn will result in lighter winds for northern and central NV. Precipitation associated with the approaching trough is currently reaching portions of northern Humboldt and NW Elko County. The rest of this morning the frontal boundary will drift south and east. The front will stall or slow along a line from roughly Gabbs in NW Nye County, up through southern Lander and Eureka Counties, over or just east of the Ruby's and up toward Montello in eastern Elko County late this morning through this evening. NW of this line, snow levels lower to valley floors with the frontal passage. Out ahead of the front (over east-central NV) precipitation will be mainly rain to valleys with snow to the higher mountains through Tuesday morning. Precipitation in most valley areas across the CWA Tuesday afternoon will be rain or a rain snow mix. Tuesday night into Wednesday snow levels drop to valley floors across the CWA. Latest WPC QPF suggests another 1 to 3 inches of snow for many valley locations in the CWA, with slightly higher amounts possible in White Pine County. .LONG TERM...Thursday night through next Monday: Thursday an upper ridge will build in over the West Coast as the upper trough ejects into the northern Plains states. This will pause the active weather pattern, but temperatures will not budge much due to snow pack and NW flow aloft. This ridge will slowly translate the Silver state through the first part of the weekend as another upper trough approaches the Pacific NW. Models which have show good agreement so far differ on the handling of this trough after Saturday afternoon. The GFS fractures this system into two pieces pushing one part quickly through N NV late Saturday with a few showers and little fanfare. The GFS also keep the second piece off shore eventually merging with another low late Sunday. The ECMWF keeps the aforementioned trough stronger and intact, moving onshore over Washington. This solution would allow for some precipitation to return for NV Sunday morning. Temperatures will be on the cold side thanks to the combination of high pressure, light winds, and a residual snow pack, highs in 20s and 30s with lows in the single digit to low teens possible. && .AVIATION...A potent storm system approaching Nevada will bring widespread impacts to aviation over the next 24 to 36 hours. Gusty south to southwest winds ahead of a cold front will continue through the overnight hours into Monday morning at most TAF sites. A cold front will move through northwest Nevada early Tuesday morning bringing a band of precipitation that will move west to east along the I-80 corridor through Monday morning. Precipitation will start as rain and changeover to snow within 2 to 3 hours of precipitation onset. Expect a rapid reduction in visibility and ceilings with the rain to snow transition beginning around 15Z at KWMC, 17Z at KBAM and 18Z at KEKO. Winds will increase northern Nye county and especially White Pine county with wind gusts nearing 50 knots at times Monday afternoon. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 AM early this morning to 4 AM PST Tuesday for Northern Elko County. Winter Storm Warning from 7 AM this morning to 4 PM PST Wednesday for Ruby Mountains and East Humboldt Range. High Wind Warning until 10 PM PST this evening for White Pine County. Winter Weather Advisory from 4 PM this afternoon to 10 AM PST Tuesday for Northern Lander County and Northern Eureka County- Northwestern Nye County-South Central Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County. Wind Advisory until 10 PM PST this evening for Northeastern Nye County. && 96/93/98
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 1:41 PM PST | Winter Storm Watch | LKN | Eureka, Lander, White Pine | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.